Alert archive / Florida / Red Flag Warnings in 2009

Red Flag Warning 72, NWS Tallahassee, FL

September 30, 200910 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Sep 30, 2009, 3:19 PM EDT for 10 counties in Florida. It took effect at Oct 1, 2009, 2:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 30, 2009, 3:19 PM EDT (19:19 UTC)
In effect from
Oct 1, 2009, 2:00 PM EDT
Expired
Oct 1, 2009, 3:51 AM EDT
In force
Issued by
NWS Tallahassee, FL

Counties Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL

The radar

The Tallahassee radar (KTLH), 38 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2009-09-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2009-09-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTAE 301919
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT WED SEP 30 2009

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON EDT /11 AM CDT/
TODAY THROUGH 7 PM EDT /6 PM CDT/ THIS EVENING FOR THE FLORIDA
BIG BEND AND EASTERN PANHANDLE DUE TO LONG DURATIONS OF RELATIVE
HUMIDITY VALUES BELOW 35 PERCENT...

...A RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM EDT /1 PM CDT/ 
THURSDAY THROUGH 7 PM EDT /6 PM CDT/ THURSDAY EVENING FOR THE
FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY
VALUES BELOW 35 PERCENT...

.DISCUSSION...RED FLAG CONDITIONS CONTINUE UNTIL 7 PM EDT THIS
EVENING DUE TO PROLONGED PERIODS OF RELATIVE HUMIDITIES BELOW 35 PERCENT.
ON THURSDAY...RED FLAG CONDITIONS ARE ONCE AGAIN EXPECTED TO OCCUR
ACROSS THE NORTH FLORIDA BIG BEND REGION AS RELATIVE HUMIDITIES
ARE FORECAST TO DROP BELOW CRITICAL VALUES FOR MOST OF THE
AFTERNOON. HOWEVER...THE EASTERN PANHANDLE HAS BEEN DROPPED FROM
THE WARNING FOR THE DAY TOMORROW...EVEN THOUGH CRITICAL RH VALUES
ARE EXPECTED...THEY ARE NOT FORECAST TO STAY BELOW CRITICAL VALUES
FOR ANY EXTENDED PERIOD OF TIME.

FLZ015>019-026>029-034-011130-
/O.CAN.KTAE.FW.A.0069.091001T1800Z-091001T2300Z/
/O.NEW.KTAE.FW.W.0072.091001T1800Z-091001T2300Z/
/O.CON.KTAE.FW.W.0071.000000T0000Z-090930T2300Z/
FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
319 PM EDT WED SEP 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM TO 7 PM EDT THURSDAY. A
RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

FLZ007>014-302300-
/O.CON.KTAE.FW.W.0071.000000T0000Z-090930T2300Z/
INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY-
CALHOUN-GULF-
219 PM CDT WED SEP 30 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$
1 follow-up statement
000 
WWUS82 KTAE 010751
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
351 AM EDT THU OCT 1 2009

...RED FLAG WARNING CANCELLED FOR THE FLORIDA BIG BEND THIS
AFTERNOON...

.ALTHOUGH IT STILL MAY BE CLOSE ACROSS PARTS OF THE FLORIDA
BIG BEND AND WILL STILL NEED TO BE MONITORED THROUGHOUT THE
DAY...IT NOW APPEARS THAT DURATIONS OF SUB-35 PERCENT RELATIVE
HUMIDITY WILL BE FROM TWO TO THREE HOURS THIS AFTERNOON.

FLZ015>019-026>029-034-010900-
/O.CAN.KTAE.FW.W.0072.091001T1800Z-091001T2300Z/
FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-
LAFAYETTE-DIXIE-
351 AM EDT THU OCT 1 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING. AFTERNOON RELATIVE HUMIDITIES WILL FALL BELOW 35 
PERCENT FOR TWO TO THREE HOURS ACROSS PORTIONS OF THE FLORIDA
BIG BEND.

$$

JAMSKI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Sep 30, 9:33 AM EDT, 5 hours 46 minutes earlier.

Area forecast discussion, Sep 30, 9:33 AM EDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EDT WED SEP 30 2009

.SYNOPSIS...
THE 11 UTC REGIONAL SURFACE ANALYSIS SHOWED A FRONTAL SYSTEM
ACROSS THE SOUTHERN GULF AND SOUTH FL...AND A RIDGE FROM CANADA TO
THE CENTRAL GULF COAST STATES. VAPOR IMAGERY SHOWED A POTENT SHORT
WAVE PROPAGATING EASTWARD OVER THE GULF AND INTERACTING WITH THE
FRONT. OTHER THAN A THIN LAYER OF UPPER CLOUDS...THE AIRMASS OVER
OUR FORECAST AREA WAS VERY DRY AND RED FLAG CONDITIONS ARE
EXPECTED AGAIN TODAY ACROSS OUR FL ZONES. THE EARLY MORNING
FORECAST PACKAGE IS ON TRACK.

&&

.AVIATION...FEW-SCT CI WILL CONTINUE TO MOVE OVER THE REGION TODAY
WITH VFR CONDITIONS EXPECTED THROUGH THE TAF CYCLE. WINDS WILL BE
LIGHTER TODAY OUT OF THE NORTH.

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM 1 PM EDT /NOON CDT/ THIS AFTERNOON TO 7 PM
     EDT /6 PM CDT/ THIS EVENING FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...COASTAL WALTON...DIXIE...FRANKLIN...GADSDEN...
     GULF...HOLMES...INLAND WALTON...JACKSON...JEFFERSON...
     LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...WAKULLA...
     WASHINGTON.

     FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR THE FOLLOWING ZONES: DIXIE...FRANKLIN...
     GADSDEN...JEFFERSON...LAFAYETTE...LEON...LIBERTY...
     MADISON...TAYLOR...WAKULLA.

GM...NONE.

&&

AVIATION...GODSEY
REST OF DISCUSSION...FOURNIER
Hazardous weather outlook, Sep 30, 3:36 AM EDT, 11 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 AM EDT WED SEP 30 2009

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-011000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
336 AM EDT WED SEP 30 2009 /236 AM CDT WED SEP 30 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
CONTINUE TO DOMINATE CONDITIONS ACROSS THE REGION WITH MOSTLY
CLEAR AND COOL NIGHTS AND A MOSTLY SUNNY AND PLEASANT DAY ACROSS
THE REGION TODAY. HOWEVER...WITH THE VERY DRY AIR THAT HAS MOVED
INTO THE REGION...THE DANGER FOR WILD FIRES WILL BE INCREASED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
AFTER A COOL START TO THURSDAY MORNING...HIGH TEMPERATURES WILL
REBOUND INTO THE LOWER TO MIDDLE 80S ON THURSDAY AFTERNOON...WITH
THE GRADUAL WARMING TREND CONTINUING ON THURSDAY NIGHT AND FRIDAY.
BY FRIDAY AFTERNOON...THE NEXT COLD FRONT WILL BEGIN TO APPROACH
FROM THE WEST WITH THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS
FROM LATE FRIDAY UNTIL LATE SATURDAY...WITH COOLER AND DRIER AIR
LIKELY TO FOLLOW IN THE WAKE OF THE FRONT ONCE AGAIN.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

17-GOULD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 4:47 AM EDTFire Weather WatchTAEDixie, Franklin, Gadsden, Gulf, Jefferson, Lafayette and 4 more11 hr

Nearby

Red Flag Warnings in Florida, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.